Journal Browser Advanced Search Help
Journal Browser Advanced search HELP
Korean J Anesthesiol. 2009 Jun;56(6):646-651. Korean. Original Article.
Cho HY , Shin YS , Son SC , Lee SY , Cho WH .
Department of Anesthesiology and Pain Medicine, Chungnam National University School of Medicne, Daejeon, Korea. ysshin@cnu.ac.kr
Abstract

BACKGROUND: Colloid solutions are used to treat hypovolemia and expanding plasma, but they may inhibit platelet function and reduce the level of coagulation factors during surgery. This study was conducted to compare the effects of hydroxyethyl starch (HES) on adenosine diphosphate (ADP)- and collagen-induced platelet aggregation in patients undergoing total intravenous anesthesia. METHODS: Patients undergoing endoscopic sinus surgery under total intravenous anesthesia with propofol and remifentanil were divided into a group that underwent fluid management with only crystalloid solution (n = 15) and a group that was managed with crystalloid solution that included 6% HES (130/0.4) (n = 15). ADP- and collagen-induced platelet aggregation were measured 5 minutes before induction, after the first intraoperative hour, and one hour postoperatively. RESULTS: Significantly diminished ADP- and collagen-induced aggregation values were observed intraoperatively when compared with the preoperative value in the patients that were managed with colloid solution that included HES. In addition, significantly diminished collagen-induced aggregation values were observed intraoperatively when compared with the preoperative value in the group that was managed with the solution that only contained the crystalloid. However, ADP- and collagen-induced platelet aggregation were recovered postoperatively in both groups. CONCLUSIONS: The results of this study indicated that fluid therapy with colloid solution that contained 6% HES (130/0.4) may diminish ADP-induced platelet aggregation intraoperatively in patients subjected to total intravenous anesthesia.

Copyright © 2019. Korean Association of Medical Journal Editors.